Alert archive / Arkansas / Tornado Warnings in 2010
Tornado Warning 19, NWS Shreveport, LA
NWS Shreveport, LA issued this tornado warning at Apr 23, 2010, 7:45 PM CDT for Hempstead County, Nevada County, Arkansas. It was in force for 45 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 23, 2010, 7:45 PM CDT (00:45 UTC)
- Expired
- Apr 23, 2010, 8:30 PM CDT
- In force
- 45 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
Counties Hempstead County, AR, Nevada County, AR
The radar
The Little Rock radar (KLZK), 146 km from the middle of the area, began a volume at 00:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 23, 8:05 PM CDT | FUNNEL CLOUD | 5 Ne Prescott, AR | REPORT RECEIVED OF A FUNNEL CLOUD TO THE NORTHEAST OF PRESCOTT. NO REPORTS OF DAMAGE AT THIS TIME. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 23, 5:41 PM CDT | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 0.8 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2092 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 810 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 155 m²/s²
- 0-3 km storm-relative helicity
- 153 m²/s²
- Significant tornado parameter
- 1.6
- Supercell composite
- 8.6
The text
As transmitted, in the capitals the NWS used until 2016.
542
WFUS54 KSHV 240045
TORSHV
ARC057-099-240130-
/O.NEW.KSHV.TO.W.0019.100424T0045Z-100424T0130Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
745 PM CDT FRI APR 23 2010
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* TORNADO WARNING FOR...
EAST CENTRAL HEMPSTEAD COUNTY IN SOUTHWEST ARKANSAS...
NORTHERN NEVADA COUNTY IN SOUTHWEST ARKANSAS...
THIS INCLUDES THE CITY OF PRESCOTT...
* UNTIL 830 PM CDT
* AT 744 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 9 MILES WEST OF
PRESCOTT...OR 9 MILES NORTH OF HOPE...MOVING EAST NORTHEAST AT
25 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
BOUGHTON AND PRESCOTT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WARNING MEANS THAT STRONG ROTATION HAS BEEN DETECTED IN THE
STORM. A TORNADO MAY ALREADY BE ON THE GROUND...OR IS EXPECTED TO
DEVELOP SHORTLY. IF YOU ARE IN THE PATH OF THIS DANGEROUS STORM...
MOVE INDOORS AND TO THE LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM
WINDOWS. IF DRIVING...DO NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS.
&&
LAT...LON 3390 9329 3385 9328 3384 9319 3382 9318
3382 9313 3379 9311 3373 9356 3384 9359
3395 9335
TIME...MOT...LOC 0044Z 257DEG 21KT 3380 9354
$$
13What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this tornado warning went out at Apr 23, 6:16 PM CDT, 1 hour 29 minutes earlier.
Area forecast discussion, Apr 23, 6:16 PM CDT, 1 hour 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 616 PM CDT FRI APR 23 2010 .DISCUSSION... QUICK ZONE UPDATE JUST SENT TO ADD TORNADO WATCH #82 FOR MUCH OF E TX/SE OK/SW AR/EXTREME NW LA...TIL 07Z. A NARROW BAND OF CONVECTION HAS DEVELOPED ALONG THE RESIDUAL DRY LINE/SFC TROUGH THAT REMAINS PARKED FROM EXTREME WRN AR SW INTO NE AND CNTRL TX. THE SHORT TERM PROGS HAVE THIS BNDRY RETREATING A BIT NWD OVERNIGHT AS A 50-65+KT SRLY LLJ DEVELOPS AHEAD OF A VIGOROUS SHORTWAVE EXPECTED TO ROUND THE LARGE CLOSED LOW ACROSS OUR REGION OVERNIGHT. VISIBLE SATELLITE IMAGERY ALREADY SHOWS THE NOSE OF THE 120+KT UPPER LEVEL JET STREAK NOSING NE INTO SW TX ATTM...WITH THE ENHANCEMENT OF THE AC FIELD ACROSS MUCH OF W TX S TOWARDS THE RIO GRANDE...WITH THIS JET ALREADY ENHANCING SUPERCELL DEVELOPMENT ALONG THE SFC BNDRY ACROSS CNTRL TX...WITH A LEFT SPLIT/MOVING SUPERCELL NOTED JUST S OF ACT. BELIEVE THE CONVECTION SHOULD TO EXPAND ALONG THE SFC BNDRY THIS EVENING...WHERE MLCAPES RANGE FROM 2000-3000 J/KG ACROSS NE TX. WITH THE ENHANCEMENT OF THE LLJ THIS EVENING...AND LOW LEVEL FLOW CONTINUING TO BACK AHEAD OF THE SFC BNDRY AS IT SHIFTS E LATE...THE TORNADO THREAT WILL ONLY INCREASE WITH TIME. DMG WINDS/LARGE HAIL WILL INCREASE AS WELL...AS THE CONVECTION BECOMES MORE NUMEROUS JUST PRIOR TO SUNRISE. THUS...ADDITIONAL TORNADO WATCHES WILL BE NEEDED LATE TONIGHT/SATURDAY MORNING FOR MUCH OF THE REGION. WILL CONTINUE TO EVALUATE AND WILL ADDRESS ANY POTENTIAL CHANGES IN THE FORECAST WITH THE MID EVENING DISCUSSION. 15 .PREV DISCUSSION.../ISSUED 328 PM CDT FRI APR 23 2010/ AS WE HAVE BEEN ADVERTISING...A STRONG UPPER LEVEL IMPULSE IS PROGGED TO SWING AROUND THE BASE OF A LARGE TROUGH LOCATED OVER THE CENTRAL UNITED STATES. THIS IMPULSE WILL TRIGGER A ROUND OF STRONG TO SEVERE THUNDERSTORMS LATE TONIGHT AND SATURDAY MORNING OVER EAST AND NORTHEAST TEXAS. THIS LINE OF STORMS WILL MOVE EAST OVER NORTHEAST TEXAS...SOUTHWEST ARKANSAS...AND NORTH LOUISIANA DURING THE MORNING HOURS ON SATURDAY. AHEAD OF THIS LINE OF STORMS...SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP...AND A FEW MAY BECOME SEVERE WITH LARGE HAIL AND ISOLATED TORNADOES. ONCE THE LINE OF STORMS FORMS EARLY SATURDAY...THE MAIN THREATS FROM THE LINE OF STORMS WILL BE DAMAGING WINDS...ISOLATED POCKETS OF LARGE HAIL...AND ISOLATED TORNADOES. AFTER SATURDAY...FAIRLY QUIET WEATHER WILL RETURN TO THE FOUR STATE AREA...UNTIL THURSDAY OR FRIDAY...WHEN SHOWERS AND THUNDERSTORMS RETURN TO THE AREA...AS A LOW PRESSURE SYSTEM FORMS OVER THE CENTRAL PLAINS. BY THE WAY...WILL ALSO INCLUDE A SLIGHT CHANCE OF RAIN FOR MONDAY NIGHT...AS A WEAK SHORT WAVE MOVES JUST NORTH OF THE FOUR STATE AREA...FROM NORTHWEST TO SOUTHEAST...AND A WEAK COLD FRONT SINKS SOUTH INTO THE FOUR STATE REGION. /03/ && .AVIATION... A BRIEF BREAK FROM TSRA ACTIVITY IS BEING OBSERVED ACROSS THE AREA. CEILINGS REMAIN MAINLY IN THE MVFR CATEGORIES...AS TEMPO IFR CIGS REMAIN TIED TO ANY TSRA ACTIVITY THIS AFTER/EVENING. +TSRA ACTIVITY WILL REMAIN POSSIBLE THIS EVENING...AND A TORNADO WATCH CONTINUES THROUGH 22Z. GR HAS BEEN OBSERVED TODAY...AND IF A SEVERE TSRA MOVES NEAR A TERMINAL TEMPO GR MAY BE OBSERVED. AMD/S WILL LIKELY CONTINUE TO ADJUST FOR THE CHANGING WX CONDITIONS...SO AVIATION INTEREST SHOULD REMAIN ALERT. /11/ && .PRELIMINARY POINT TEMPS/POPS... SHV 66 77 56 78 53 / 60 60 10 10 10 MLU 67 77 57 77 52 / 50 70 20 10 10 DEQ 60 75 51 73 45 / 60 50 10 10 10 TXK 64 76 55 75 52 / 60 50 10 10 10 ELD 67 76 54 76 49 / 50 70 20 10 10 TYR 62 79 54 77 52 / 60 50 10 10 10 GGG 62 78 54 78 50 / 60 60 10 10 10 LFK 68 80 55 80 51 / 60 60 10 10 10 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 15
Hazardous weather outlook, Apr 23, 12:05 PM CDT, 7 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1205 PM CDT FRI APR 23 2010 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-241200- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN- UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA- NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE- FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG- HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA- SAN AUGUSTINE-SABINE TX- 1205 PM CDT FRI APR 23 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... A VIGOROUS STORM SYSTEM IS FORECAST TO MOVE ACROSS THE REGION THIS AFTERNOON AND TONIGHT. THE FIRST WAVE OF STORMS WILL AFFECT THE FOUR STATE AREA THIS AFTERNOON...WITH THE SECONDARY MAIN STORM SYSTEM TO MOVE INTO NORTHEAST AND EAST TEXAS LATE TONIGHT. A COMBINATION OF UNSTABLE AIR...STRONG WIND SHEAR...AND ABUNDANT LOW LEVEL MOISTURE WILL ALLOW FOR AN ENVIRONMENT CONDUCIVE TO STRONG TO SEVERE THUNDERSTORMS...WITH THE MAIN THREAT BEING DAMAGING WINDS...HAIL...AND ISOLATED TORNADOES. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... A SECONDARY UPPER-LEVEL DISTURBANCE WILL ALLOW FOR A CONTINUED THREAT OF SEVERE WEATHER SATURDAY MORNING UNTIL ABOUT NOON ACROSS THE MAJORITY OF THE FOUR STATE REGION. RAINFALL AMOUNTS APPROACHING THREE INCHES CAN BE EXPECTED ALONG A LINE FROM JACKSONVILLE TEXAS...THROUGH SHREVEPORT...AND INTO EL DORADO ARKANSAS. ALONG WITH HEAVY RAINFALL...DAMAGING WINDS AND ISOLATED TORNADOES WILL BE POSSIBLE SATURDAY MORNING. .SPOTTER INFORMATION STATEMENT... STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT OFFICIALS MAY BE ACTIVATED ANYTIME FROM THIS AFTERNOON THROUGH SATURDAY MORNING. 03
In the hours before
Local storm report, Apr 23, 2:19 PM CDT, 5 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
219 PM CDT FRI APR 23 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0135 PM HAIL EL DORADO 33.22N 92.66W
04/23/2010 E0.50 INCH UNION AR LAW ENFORCEMENT
&&
18Special weather statement, Apr 23, 6:16 PM CDT, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
616 PM CDT FRI APR 23 2010
ARZ050-051-059-060-TXZ097-240000-
BOWIE-HEMPSTEAD-HOWARD-LITTLE RIVER-SEVIER-
616 PM CDT FRI APR 23 2010
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 700 PM CDT...FOR THE FOLLOWING
COUNTIES...
IN SOUTHWEST ARKANSAS...
LITTLE RIVER...HEMPSTEAD...SEVIER AND HOWARD...
IN NORTHEAST TEXAS...
BOWIE...
INCLUDING THE FOLLOWING LOCATIONS...
ASHDOWN...OGDEN...RICHMOND...SARATOGA...TOLLETTE AND WILTON...
AT 613 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS ARE TRACKING
A STRONG THUNDERSTORM NEAR RICHMOND...OR 9 MILES SOUTHWEST OF
ASHDOWN...MOVING NORTHEAST AT 35 MPH.
ASHDOWN IS IN THE PATH OF THIS STRONG THUNDERSTORM.
MOTHBALL SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS
STORM.
13Local storm report, Apr 23, 6:45 PM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
645 PM CDT FRI APR 23 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0625 PM HAIL ASHDOWN 33.67N 94.13W
04/23/2010 E0.50 INCH LITTLE RIVER AR LAW ENFORCEMENT
&&
18Local storm report, Apr 23, 7:22 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
722 PM CDT FRI APR 23 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0655 PM HAIL 7 ENE ASHDOWN 33.71N 94.01W
04/23/2010 E1.00 INCH LITTLE RIVER AR PUBLIC
QUARTER SIZE HAIL WAS OBSERVED IN THE COMMUNITY OF
YARBOROUGH LANDING.
0700 PM HAIL 8 E ASHDOWN 33.67N 93.99W
04/23/2010 E1.00 INCH LITTLE RIVER AR PARK/FOREST SRVC
QUARTER SIZE HAIL WAS OBSERVED AT BEARDS BLUFF PARK JUST
EAST OF MILLWOOD DAM.
&&
18The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 23, 7:22 PM CDT | Severe Thunderstorm Warning | SHV | Hempstead, Nevada | 38 min |
| Apr 23, 7:30 PM CDT | Tornado Warning | SHV | Lafayette, Miller | 45 min |
| Apr 23, 8:12 PM CDT | Tornado Warning | SHV | Lafayette, Miller | 48 min |
| Apr 24, 3:06 AM CDT | Lake Wind Advisory | SHV | Columbia, Hempstead, Howard, Lafayette, Little River, Miller and 3 more | 18 hr |
| Apr 24, 3:55 AM CDT | Severe Thunderstorm Warning | SHV | Hempstead, Howard, Little River, Nevada, Sevier | 50 min |
| Apr 24, 5:25 AM CDT | Severe Thunderstorm Warning | SHV | Union | 50 min |
| Apr 24, 6:23 AM CDT | Tornado Warning | SHV | Union | 52 min |
| Apr 24, 7:07 AM CDT | Severe Thunderstorm Warning | SHV | Union | 38 min |
| Apr 24, 7:12 AM CDT | Tornado Warning | SHV | Union | 33 min |
Nearby
Tornado Warnings in Arkansas, 2010Every tornado warning in 2010Tornadoes in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.